Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 137, NWS Cheyenne, WY

July 25, 2005Morrill County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 25, 2005, 3:29 PM MDT for Morrill County, Nebraska. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2005, 3:29 PM MDT (21:29 UTC)
Expired
Jul 25, 2005, 3:49 PM MDT
In force
20 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Morrill County, NE

The radar

The North Platte radar (KLNX), 180 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2005-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2005-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-399 J/kg
Mixed-layer LCL
2620 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 252129
SVRCYS
NEC123-252200-
/O.NEW.KCYS.SV.W.0137.050725T2129Z-050725T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
329 PM MDT MON JUL 25 2005

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA

* UNTIL 400 PM MDT

* AT 323 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  EAST CENTRAL MORRILL COUNTY...OR ABOUT 34 MILES SOUTH OF
  ALLIANCE...AND MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHEASTERN MORRILL COUNTY AT 340 PM MDT

THIS WARNING REPLACES THE EARLIER SEVERE THUNDERSTORM WARNING FOR 
MORRILL COUNTY WHICH EXPIRED AT 330 PM MDT.

LAT...LON 4173 10267 4165 10282 4144 10278 4144 10250

$$

RUBIN
3 follow-up statements
000 
WWUS55 KCYS 252134
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
334 PM MDT MON JUL 25 2005

NEC123-252200-
/O.CON.KCYS.SV.W.0137.000000T0000Z-050725T2200Z/
MORRILL NE-
334 PM MDT MON JUL 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM MDT FOR
SOUTHEASTERN MORRILL COUNTY...

AT 332 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
EXTREME EAST CENTRAL MORRILL COUNTY...OR ABOUT 35 MILES NORTHEAST OF
SIDNEY...MOVING SOUTHEAST AT 20 MPH.

LAT...LON 4168 10265 4163 10279 4144 10275 4144 10250

$$

RUBIN
000 
WWUS55 KCYS 252139
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
339 PM MDT MON JUL 25 2005

NEC123-252200-
/O.CON.KCYS.SV.W.0137.000000T0000Z-050725T2200Z/
MORRILL NE-
339 PM MDT MON JUL 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM MDT FOR
SOUTHEASTERN MORRILL COUNTY...

AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
EXTREME SOUTHEASTERN MORRILL COUNTY...OR ABOUT 35 MILES NORTHEAST OF
SIDNEY...MOVING SOUTHEAST AT 20 MPH.

LAT...LON 4169 10264 4162 10275 4144 10270 4144 10249

$$

RUBIN
000 
WWUS55 KCYS 252149
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
348 PM MDT MON JUL 25 2005

NEC123-252158-
/O.CAN.KCYS.SV.W.0137.000000T0000Z-050725T2200Z/
MORRILL NE-
348 PM MDT MON JUL 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORRILL COUNTY IS
CANCELLED...

AT 348 PM MDT...THE SEVERE THUNDERSTORM HAD MOVED OUT OF MORRILL 
COUNTY AND WAS IN GARDEN COUNTY OF NEBRASKA.

LAT...LON 4169 10264 4162 10275 4144 10270 4144 10249

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:10 PM MDT, 19 minutes earlier.

Area forecast discussion, Jul 25, 3:10 PM MDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
310 PM MDT MON JUL 25 2005

.SHORT TERM...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER
MUCH OF THE CWA EARLY THIS AFTERNOON.  AT THIS TIME THE MORE
WIDESPREAD ACTIVITY LOOKS TO BE OVER THE FAR SOUTH PART OF THE
CWA.  THAT IS THE AREA CLOSER TO THE BETTER SURFACE FORCING AS
WELL IN THE PROXIMITY OF THE RIGHT ENTRANCE REGION OF THE 250 MB
JET.  AS THE ATMOSPHERE STABILIZES TONIGHT THE PRECIPITATION WILL
CHANGE TO MORE STRATIFORM.  ONCE THE JET SEGMENT SAGS SOUTH AND
THE BEST LIFT IS GONE...BY EARLY MORNING...MOST OF THE BETTER
DYNAMICS WILL HAVE ENDED.  MOIST BOUNDARY LAYER UPSLOPE TO A DEPTH OF
5 TO 6 THOUSAND FEET AGL WILL BE OVER THE CWA FROM SHORTLY AFTER
06Z TO MID TO LATE MORNING TUESDAY.  THAT SHOULD RESULT IN WIDESPREAD
LOW CLOUDS...ESPECIALLY EAST OF THE MOUNTAINS AND FOG.  THERE SHOULD
EVEN BE DRIZZLE AT LEAST IN THE SOUTHEAST WYOMING PLAINS.  THOSE
CLOUDS WILL SLOWLY LIFT DURING THE DAY TUESDAY AND BREAK UP BY
LATE AFTERNOON IN THE NORTH AND WEST PARTS OF THE CWA.  THE CLOUD
COVER AND MUCH COOLER TEMPERATURES UP TO 700 MB WILL MAKE FOR A MUCH
COOLER DAY THAN WHAT WE HAVE HAD OVER THE PAST 2 WEEKS.  WITH THE
APPROACH OF THE SHORTWAVE TROUGH CURRENTLY ENTERING IDAHO...SOME
SHOWERS AND EVEN THUNDERSTORMS ARE A POSSIBILITY ON
TUESDAY.

.LONG TERM...CURRENT FORECAST ON TRACK SO NO MAJOR CHANGES MADE TO
GRIDS.  UPPER HIGH WILL BUILD ALONG WEST COAST WED...RESULTING IN NW
FLOW ALOFT OVER THE CWA AND DOWNSLOPE WINDS AT THE SURFACE.
THICKNESS VALUES OVER CYS WILL BE AROUND 575 SO...WILL GO WITH DRY
CONDITIONS WITH TEMPERATURES A FEW DEGREES BELOW NORMAL ACROSS THE
AREA.  FOR THUR...UPPER RIDGE MOVES INLAND AND NW FLOW CONTS ALOFT
OVER THE FORECAST AREA.  THICKNESS RISE TO AROUND 583 SO WILL GO
WITH CONTINUED DRY CONDITIONS WITH TEMPERATURES WARMING TO A FEW
DEGREES ABOVE NORMAL.  A WEAK SHORT WAVE WILL MOVE ACROSS THE AREA
FRI MORNING...SO WILL MENTION A FEW THUNDERSTORMS OVER THE
MOUNTAINS...THE REST OF THE CWA WILL REMAIN DRY WITH HIGH
TEMPERATURES CONTINUING TO BE A FEW DEGREES ABOVE NORMAL.

FOR SAT THRU MON...RIDGE BUILDS IN OVER THE ROCKIES AND WITH
THAT...AN INCREASE IN TEMPS TO ABOVE NORMAL LEVELS ONCE AGAIN.
EXPECT A SLIGHT CHANCE OF AFTERNOON/EVENING CONVECTION SATURDAY AND
SUNDAY MAINLY OVER HIGHER ELEVATIONS.  A SFC BOUNDARY...ASSOCIATED
WITH A PAC SHORTWAVE...WILL PASS THRU OUR CWA SUNDAY AFTERNOON WITH
WEAK PAC HIGH SLIDING IN MONDAY SETTING UP RETURN FLOW.  IN
ACCORDANCE...HAVE INCREASED POPS AND DECREASE TEMPS SLIGHTLY MONDAY
AFTERNOON.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

MSW/KMD/DEMKO
Hazardous weather outlook, Jul 25, 9:59 AM MDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
959 AM MDT MON JUL 25 2005

NEZ001>003-019>021-054-055-WYZ059>070-261600-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
959 AM MDT MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BECOME LIKELY DURING THE AFTERNOON AND CONTINUE
THROUGH THE EVENING. THE STORMS WILL NOT PRODUCE SEVERE WEATHER
BUT WILL HAVE THE POTENTIAL TO PRODUCE A PERIOD OF HEAVY RAIN
AND WIND GUSTS TO 45 MPH. IN ADDITION SOME OF THE STORMS NEAR
THE COLORADO BORDER MAY PRODUCE SMALL HAIL.

A COLD FRONT WILL MOVE THROUGH SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE THROUGH EARLY AFTERNOON.  BEHIND
THE FRONT WILL BE COOLER TEMPERATURES AND NORTH WINDS GUSTING
TO 35 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LATE DAY STORMS ARE POSSIBLE TUESDAY. A FEW STORMS ARE POSSIBLE
OVER THE HIGHER MOUNTAINS OF WYOMING EACH DAY WEDNESDAY THROUGH
SATURDAY. A SMALL CHANCE OF STORMS WILL EXIST SUNDAY OVER MOST OF
THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEILAND

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 2:36 PM MDTSevere Thunderstorm WarningCYSMorrill54 min
Jul 25, 5:15 PM MDTSevere Thunderstorm WarningCYSBanner48 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.